Hail, Kerr
- When
- June 3, 4:54 PM CST
- Where
- Kerr County, 0.69 mi N of Mountain Home
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.180, -99.370
Thunderstorms formed in a warm, moist airmass in the vicinity of stationary front over Southeast Texas and moved to the west. Some of these storms produced damaging wind gusts, large hail, and heavy rain over the northeastern part of South Central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms formed in a warm, moist airmass in the vicinity of stationary front over Southeast Texas and moved to the west. Some of these storms produced damaging wind gusts, large hail, and heavy rain over the northeastern part of South Central Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 4:16 PM CST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 516 PM CDT Sun Jun 3 2018 .UPDATE... Made some updates to reorient PoPs for the remainder of the afternoon and in the tonight period. Cu field is non-existent along Highway 90 and have removed the mention of PoPs for most of this region and this includes San Antonio. Also lowered PoPs by 10 percent for areas near and east of Austin as cu field there is not too good looking for now. The best area of surface convergence remains in the northern Hill Country and Edwards Plateau where storms have initiated and increased PoPs a bit there. MLCAPE values around 2,500 J/kg will support the threat of localized severe updrafts within multicellular clusters given the lack of deep layer shear. && .PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/ SHORT TERM (Tonight through Monday Night)... A cold front was stretched across the northern part of our CWA. This front is beginning to stall and will move slowly to the south tonight. We expect this front to produce some showers and thunderstorms as it moves through mainly across the northern half of the area. The airmass the front is moving into is very warm and moist and instability will be high. SPC has included our CWA in the marginal outlook for tonight and storms could be strong to severe with the high instability. The most likely threat from severe storms tonight will be strong winds. Monday an upper level shortwave trough will move across North Texas/Oklahoma and there will be low chances for showers and thunderstorms across the eastern part of the area. LONG TERM (Tuesday through Sunday)... Tuesday the subtropical ridge will build back over the region suppressing any convection. The ridge will dominate over South Texas through the end of the period with no rain chances during this period. Temperatures will continue to be above normal through the week with highs in the middle 90s to near 105. A slight shift in the low level flow may bring temperatures down a couple of degrees for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 97 74 98 75 / 30 20 10 0 0 Austin Bergstrom Intl Airport 74 96 73 98 74 / 20 20 10 0 0 New Braunfels Muni Airport 74 98 73 99 73 / 20 10 - 0 0 Burnet Muni Airport 73 95 72 97 74 / 30 30 10 - 0 Del Rio Intl Airport 76 102 75 105 77 / 20 0 0 0 0 Georgetown Muni Airport 73 95 73 97 75 / 30 30 10 - 0 Hondo Muni Airport 73 98 72 100 73 / 10 - 0 0 0 San Marcos Muni Airport 74 98 73 99 74 / 20 20 10 0 0 La Grange - Fayette Regional 76 96 74 97 75 / 20 30 10 - 0 San Antonio Intl Airport 75 98 75 99 76 / 10 10 0 0 0 Stinson Muni Airport 75 98 74 100 75 / 10 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Hampshire Public Service/Data Collection...Williams
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service Austin/San Antonio TX
352 PM CDT SUN JUN 3 2018
TXZ171-172-032115-
Llano TX-Burnet TX-
352 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO AND
SOUTHWESTERN BURNET COUNTIES UNTIL 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lyndon B. Johnson, or near Marble Falls. This storm was nearly
stationary.
Small hail, frequent cloud to ground lightning, and winds in excess
of 40 mph will be possible with this storm.
Locations impacted include...
Marble Falls, Kingsland, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Longhorn Cavern State Park,
Smithwick, Inks Lake State Park, Cottonwood Shores and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Lyndon B. Johnson, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3065 9804 3044 9815 3051 9846 3051 9856
3075 9851
TIME...MOT...LOC 2050Z 188DEG 4KT 3059 9834
TB3Special Weather Statement National Weather Service Austin/San Antonio TX 428 PM CDT SUN JUN 3 2018 TXZ188-032215- Gillespie TX- 428 PM CDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY UNTIL 515 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near Doss, or 21 miles northwest of Fredericksburg, moving west at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harper and Doss. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3050 9907 3030 9906 3025 9930 3050 9931 TIME...MOT...LOC 2128Z 082DEG 7KT 3039 9920 HAMPSHIRE
Special Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT SUN JUN 3 2018
TXZ186-188-032300-
Gillespie TX-Kerr TX-
525 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND SOUTHERN
GILLESPIE COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eckert to 7 miles northwest of Mountain
Home. Movement was southwest at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fredericksburg, Mountain Home, Cain City, Tivydale, Rocky Hill, Kerr
Wildlife Management Area, Harper, I-10 Near The Kimble-Kerr County
Line and The Intersection Of I-10 And Us 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3040 9861 3014 9886 3004 9969 3029 9963
3029 9930 3031 9930
TIME...MOT...LOC 2224Z 047DEG 16KT 3035 9875 3026 9948
TB3The Laughlin AFB radar (KDFX), 134 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
8 thunderstorm wind, 3 flash flood, 2 hail. Local standard time, as filed.
A thunderstorm produced wind gusts estimated at 60 mph that damaged a fence in Hutto.
A thunderstorm produced wind gusts estimated at 60 mph by a spotter near the intersection of Hwy 45 and Hwy 130 in Pflugerville.
A thunderstorm produced wind gusts estimated at 65 mph that snapped numerous medium and large tree limbs near Pflugerville.
A thunderstorm produced wind gusts estimated at 60 mph that blew down a 50 foot section of fence in Leander.
A thunderstorm produced wind gusts estimated at 60 mph that snapped small to medium tree branches in northern Austin near Jollyville.
A thunderstorm produced wind gusts estimated at 65 mph that damaged an awning and a large Red Oak tree.
A thunderstorm produced wind gusts estimated at 65 mph that knocked down large tree limbs in northern Austin.
A thunderstorm produced wind gusts estimated at 75 mph that overturned a recreational vehicle on the east side of Austin. Two people in the RV were injured. There was also damage to the siding of nearby houses and some snapped large tree limbs.
Thunderstorms produced heavy rain that caused flash flooding closing numerous county roads with water and debris.
Thunderstorms produced heavy rain that led to flash flooding closing roads in and around Round Mountain.
Thunderstorms produced heavy rain that led to flash flooding washing away a vehicle near Cypress Creek. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 761547, 761555, 761557, 761558, 761562, 761566, 761572, 761574, 761576, 761600, 761606, 761613, 761617.